International Journal of Applied Science and Engineering
Published by Chaoyang University of Technology

Xuncheng Huang*

Department of Mathematics Yangzhou Polytechnic University 20 Mountain Tiger Road, 2-403 Yangzhou, Jiangsu 225002, China


Download Citation: |
Download PDF


ABSTRACT


Theorems on the existence and uniqueness of limit cycles in the general nonlinear oscillation have been studied.  The conditions that guarantee the uniqueness of limit cycles here are different from all the previous results.  Several examples are given to illustrate that the theorems are easy to be employed, and they are useful in the discussion of limit cycles in quadratic differential equations and ecological systems.


Keywords: limit cycles; Liénard equation; nonlinear oscillation; ecological systems.


Share this article with your colleagues

 


REFERENCES


[1] Aarrowsmith, D. K. and M. Place, 1982. “Differential Equations”. Chapman and Hall, London.

[2] Cherkas, L. A. and L. I. Zhilevich, 1970. Some tests for the absence or uniqueness of limit cycles. Differential Equations, 6: 891-897.

[3] Cronin, J. 1980. “Differential Equations”. Marcel Dekker, New York.

[4] Dou, J. H. and W. Huang. 2003. Qualitative analysis of a nonlinear biochemical system. Applied Mathematics, Journal of Chinese Universities Series A, 18, 2: 158-162.

[5] Dragiliëv, A. V. 1952. Periodic solutions of the differential equation nonlinear oscillations. Mat. Mekh. 16: 85-88 (in Russian).

[6] Filippov, A. F. 1952. A sufficient condition for the existence of a stable limit cycle for a second-order equation. Sb. 72, 30: 171- 180 (in Russian).

[7] Huang, Xun-Cheng. 1988. Uniqueness of limit cycles of generalized Liénard systems and predator-prey systems. Journal of Physics A: Mathematics and Genera, 21: L685 – 691.

[8] Huang, Xun-Cheng and Stephen Merrill, 1989. Conditions for uniqueness of limit cycles in general predator-prey system. Mathematical Biosciences 96: 47-60.

[9] Kunag, Y. and H. I. Freedman. 1988. Uniqueness of limit cycles in Gauss-type model of predator-prey systems, Mathematical Bioscience 88: 67-84.

[10] Levinson, N. and O. K. Smith. 1942. A general equation for relaxation oscillations. Duke Mathematics Journal, 9: 382-403.

[11] Liénard A. 1928. Etude des oscillations entretenuses. Rev. Générule de 1’Électricité, 23: 901-902.

[12] Liu, X. S. and Z. H. Zhao. 2000. Existence and uniqueness of limit cycle of cubic Kolmogorov differential system. Journal of Biomathematics, 15, 3: 266-271.

[13] Rytchkov, G. S. 1970. A complete investigation of the number of limit cycles of the equation , Differential Equations, 6: 1665 – 1670.

[14] Sansone, G., 1949. Sopra lequazione di A. Lienard delle oscillazioni di rilassimento, Annali Di Matematicat Pura ED Applicatae, 28, 4: 153-181.

[15] Wo, S. and Y. Zou, 2003. The analysis of plant eater-plant system with mutual interference. Acta Mathematicae Applicatae Sinica, 26, 4: 708-714.

[16] Yan X. and C. Zhang. 2004. The limit cycle of a kind of Kolmogorov’s system. Journal of Gansu Sciences, 16, 1: 23-26.

[17] Ye, Y. Q., S. L. Wang and X. A.Yang. 1886. “Theory of Limit Cycles”. American Mathematical Society, Providence, Rhode Island.

[18] Zheng, J. P., et al. 2001. Existence and uniqueness of limit cycle about prey-predator system with sparssing effect. of Biomathematics, 16, 2: 156-161.

[19] Zhang, Zhi-fen. 1986. Proof of the uniqueness Theorem of limit cycles of generalized Lienard equation. Applicable Analysis, 23: 67-76.

[20] Zhang Zhi-fen. T. R. Ting. W. Z. Huang and Z. X. Dong, 1985. “Qualitative Theory of Differential Equations”. Science. Beijing, (in Chinese).

[21] Zhon Y., 1980. Existence of limit cycles in a nonlinear oscillation. Acta Mathematicae Applicatae Sinica, 3: 1, 50 – 56.

[22] Zhu, Q. 2004. The qualitative analysis of a sort of plane and space nonlinear autonomous systems. of Basic Science and Engineering, 12, 1: 1-12.

[23] Zhuo, X. and Y. Zhang. 1999. The qualitative analysis of a class of n+2 degree systems in plane. Applied Mathematics, Journal of Chinese Universities Series A, 14, 2: 130-135.


ARTICLE INFORMATION




Accepted: 2004-10-15
Available Online: 2004-12-02


Cite this article:

Huang, X. 2004. Limit cycles in a general nonlinear oscillation, International Journal of Applied Science and Engineering, 2, https://doi.org/10.6703/IJASE.2004.2(3).295


We use cookies on this website to improve your user experience. By using this site you agree to its use of cookies.